Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 165, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 4, 2011, 7:13 PM MDT for Cheyenne County, Nebraska. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2011, 7:13 PM MDT (01:13 UTC)
- Expired
- Aug 4, 2011, 7:28 PM MDT
- In force
- 15 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 171 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2478 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
727 WUUS55 KCYS 050113 SVRCYS NEC033-050215- /O.NEW.KCYS.SV.W.0165.110805T0113Z-110805T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 713 PM MDT THU AUG 4 2011 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA... * UNTIL 815 PM MDT * AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF SUNOL...OR 13 MILES NORTHEAST OF SIDNEY...AND MOVING NORTHEAST AT 5 MPH. ANOTHER SEVERE THUNDERSTORM WAS ALSO DEVELOPING TO THE NORTHEAST OF THIS STORM ABOUT 20 MILES NORTHEAST OF SIDNEY. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EASTERN CHEYENNE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4119 10287 4138 10287 4140 10262 4119 10261 TIME...MOT...LOC 0112Z 233DEG 3KT 4127 10279 WIND...HAIL 60MPH 1.00IN $$ COX
1 follow-up statement
331 WWUS55 KCYS 050128 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 728 PM MDT THU AUG 4 2011 NEC033-050137- /O.CAN.KCYS.SV.W.0165.000000T0000Z-110805T0215Z/ CHEYENNE NE- 728 PM MDT THU AUG 4 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHEYENNE COUNTY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. TORRENTIAL RAINFALL CAN ALSO BE EXPECTED WITH HOURLY RAINFALL AMOUNTS BETWEEN AND ONE AND ONE AND A HALF INCHES. LAT...LON 4119 10287 4138 10287 4140 10262 4119 10261 TIME...MOT...LOC 0127Z 233DEG 3KT 4128 10278 $$ COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:18 PM MDT, 55 minutes earlier.
Area forecast discussion, Aug 4, 6:18 PM MDT, 55 minutes before
AREA FORECAST DISCUSSION...CORRECTED AVIATION NATIONAL WEATHER SERVICE CHEYENNE WY 618 PM MDT THU AUG 4 2011 .UPDATE FOR AVIATION... && .AVIATION...00Z TAF ISSUANCE SCATTERED TSTORMS WILL CONTINUE TO BE AN ISSUE THROUGH AT LEAST 04Z FOR FAR SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE. HAVE TEMPO GROUPS FOR MVFR VISIBILITY AND CONVECTIVE GUSTS TO 35 KT IN TSTORMS AT KAIA...KBFF AND KSNY. VCTS REMAIN IN EFFECT UNTIL 02Z FOR KRWL...KLAR AND KCYS. AFTER THE CONVECTION WANES AROUND MIDNIGHT OR SO...THE ATTENTION WILL TURN TO THE DEVELOPMENT OF LOW CLOUDS AND PATCHY FOG. EXPECT MVFR TO IFR CONDITIONS ALONG AND SOUTH OF A KBFF TO KAIA LINE FROM 09Z THROUGH 15Z FRIDAY...IMPROVING TO VFR AFTERWARD. ISOLATED TSTORMS WILL BE A POSSIBILITY FRIDAY AFTERNOON. HAVE SCT100 CB CLOUD GROUPS FOR KCYS AND KLAR AFTER 18Z. SOUTHERLY SURFACE WINDS WILL ALSO INCREASE DURING THE LATE MORNING AND AFTERNOON...ESPECIALLY FOR SOUTHEAST WYOMING AND THE SOUTHERN PANHANDLE...WITH OCCASIONAL GUSTS OF 20 TO 30 KT. && .PREV DISCUSSION... /ISSUED 215 PM MDT THU AUG 4 2011/ SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT... EXPECT TO SEE AN INCREASE IN CONVECTION ACROSS MUCH OF THE CWA BY LATE THIS AFTERNOON AS AN UPPER IMPULSE MOVES TOWARDS THE REGION AND INTERACTS WITH AMPLE MOISTURE AND A WEAK BOUNDARY OVER THE PLAINS. CONVECTION SHOULD PERSIST LONGER INTO THIS EVENING AS THE UPPER IMPULSE MOVES ACROSS. HEAVY RAIN THE MAIN THREAT FROM THE STORM WITH MOST LIKELY AREA BEING OVER THE SOUTHERN PANHANDLE THROUGH THIS EVENING. UPPER FLOW THEN BECOMES MORE WESTERLY FRIDAY THROUGH SATURDAY AND MOISTURE DECREASES AS MONSOONAL FLOW GETS SUPPRESSED SOUTHWARD SO CONVECTION SHOULD BE MORE ISOLATED IN NATURE FRIDAY AND SATURDAY...MOSTLY IN THE AFTERNOONS AND EVENINGS. THE DRIER AIR WILL ALSO ALLOW TEMPERATURES TO EDGE UPWARD A BIT DURING THE DAYS AS WELL AS SHAVE A FEW DEGREES AT NIGHT. OVERALL TYPICAL EARLY AUGUST WEATHER FOR THE REGION. LONG TERM...SUNDAY THROUGH THURSDAY... MAIN FORECAST CONCERN WILL BE INFLUENCE OF ZONAL FLOW AND WEAK TROUGHING IN THE INTERMOUNTAIN WEST...TRANSITIONING TO NORTHWEST FLOW PATTERN. ON SUNDAY FRONTAL BOUNDARY STALLED ALONG WY/NE BORDER WILL KEEP CONVECTIVE PCPN CHANCES FOR ERN/NE WY AND WRN NE PANHANDLE. STALLED FRONTAL BOUNDARY WILL PERSIST INTO MONDAY BEFORE SHIFTING EAST AS SFC TROUGH. BEST MOISTURE AND INSTABILITY WILL MOVE INTO WRN NEBR BUT CONVERGENCE ALONG BOUNDARY SHOULD BE ENOUGH TO KEEP CHC OF TSTMS EAST. ON TUESDAY A STRONGER COLD FRONT MOVING THROUGH DAKOTAS/MN WILL BACKDOOR UP AGAINST THE LARAMIE RANGE WITH POTENTIAL STRONGER UPSLOPE FLOW TUE NIGHT/WED. COOLING ON WED WITH ENHANCED UPSLOPE CONVERGENCE COULD SET UP AREAS EAST OF LARAMIE RANGE AND THE NEBR PANHANDLE WITH GOOD CHANCE OF PRECIP INTO WED AND MOVING EAST ON THU. FOR NOW HAVE STARTED TREND TO INCREASE POPS ON TUE INTO WED. TEMPS THROUGH THE EXTENDED PERIOD WILL REMAIN ABOVE NORMAL ON SUNDAY AND WEST OF LARAMIE RANGE ON MONDAY. COOLING TREND EAST OF LARAMIE RANGE HAS BEEN CONSISTENT WITH GFS AS 700MB TEMPS DROP TO +9C TO +12C MON AFTN AND REMAIN +10C OR BELOW INTO THU. THIS TREND HAS BEEN CONSISTENT FOR A FEW DAYS BUT HAVEN'T MADE ANY WHOLESALE CHANGES EXCEPT SLIGHT COOLING TEMPS AND INCREASING POPS. AVIATION...18Z DISCUSSION... THE MAIN AVIATION FORECAST CHALLENGE WILL ONCE AGAIN REVOLVE AROUND THE POTENTIAL FOR THUNDERSTORMS AS A STRONG UPPER-LEVEL DISTURBANCE PROPAGATES NORTHEASTWARD THROUGH THE CENTRAL ROCKIES. OTHERWISE GOOD FLYING CONDITIONS COULD BE TEMPERED BY SUCH ACTIVITY...WITH BRIEF MVFR CONDITIONS AND WIND GUSTS AT 25 TO 35 KT POSSIBLE BENEATH ANY GIVEN THUNDERSTORM AND/OR OUTFLOW. ENHANCED LOW-LEVEL CONVERGENCE WILL PROMOTE A HIGHER RISK FOR ORGANIZED THUNDERSTORMS ALONG THE I-80 CORRIDOR IN THE SOUTHERN NE PANHANDLE. A THREAT FOR SHOWERS AND THUNDERSTORMS MAY PERSIST ACROSS MOST TERMINALS THROUGH EARLY FRI MORNING AS THE AFOREMENTIONED DISTURBANCE TRAVERSES THE REGION. FOG AND STRATUS COULD BECOME AN ISSUE IN THE NE PANHANDLE AFTER 09 UTC FRI AS SURFACE WINDS DIMINISH IN THE PRESENCE OF FAVORABLE LOW-LEVEL MOISTURE TRANSPORT AND POSSIBLE SUBSIDENCE IN THE WAKE OF ORGANIZED CONVECTION. IFR OR PERHAPS LIFR CEILINGS/VISIBILITIES APPEAR TO BE A GOOD POSSIBILITY AT KSNY THROUGH ABOUT 14 UTC FRI...WITH IMPROVING CONDITIONS THEREAFTER. -CH- FIRE WEATHER...NO BIG CONCERNS ANTICIPATED THROUGH SATURDAY WITH DECREASING AMOUNTS OF CONVECTION AND MODEST WINDS. ONLY EXCEPTION IS OVER WESTERN DISTRICTS WHERE SOME GUSTY WINDS ARE EXPECTED SATURDAY ALONG WITH LOW AFTERNOON RELATIVE HUMIDITIES. FUELS STILL NOT CRITICAL IN THIS AREA HOWEVER BUT WILL BE DRYING. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/FIRE WEATHER...RE LONG TERM/AVIATION...SLA UPDATE...MAJ
Hazardous weather outlook, Aug 4, 10:20 AM MDT, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1020 AM MDT THU AUG 4 2011 NEZ002-003-019>021-054-055-095-096-WYZ101>119-051045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1020 AM MDT THU AUG 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL PERSIST ON FRIDAY. THUNDERSTORM COVERAGE WILL DECREASE TO ISOLATED INTO NEXT WEEK AND WILL BE MAINLY CONFINED TO AREAS EAST OF THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Aug 4, 4:50 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
450 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 4 W CHEYENNE 41.15N 104.87W
08/04/2011 E0.88 INCH LARAMIE WY PUBLIC
DIME TO NICKEL SIZE HAIL.
0430 PM HEAVY RAIN 4 W CHEYENNE 41.15N 104.87W
08/04/2011 M1.90 INCH LARAMIE WY PUBLIC
RAIN FELL DURING A 30-MINUTE PERIOD.
&&
MJAMSKISpecial weather statement, Aug 4, 5:49 PM MDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 549 PM MDT THU AUG 4 2011 NEZ003-050045- BOX BUTTE NE- 549 PM MDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOX BUTTE COUNTY UNTIL 645 PM MDT... AT 545 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF KILPATRICK LAKE...OR 25 MILES NORTHWEST OF ALLIANCE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HEMINGFORD... BEREA... WILD HORSE BUTTE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. COX
Local storm report, Aug 4, 5:55 PM MDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
555 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 17 WSW ALLIANCE 42.01N 103.18W
08/04/2011 E0.50 INCH BOX BUTTE NE TRAINED SPOTTER
&&
MJAMSKILocal storm report, Aug 4, 6:42 PM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
642 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM TSTM WND GST ALLIANCE 42.10N 102.87W
08/04/2011 M56 MPH BOX BUTTE NE ASOS
&&
MJAMSKILocal storm report, Aug 4, 6:50 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
650 PM MDT THU AUG 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST ALLIANCE 42.10N 102.87W
08/04/2011 M72 MPH BOX BUTTE NE ASOS
&&
MJAMSKISpecial weather statement, Aug 4, 6:51 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 651 PM MDT THU AUG 4 2011 NEZ054-055-050145- CHEYENNE NE-KIMBALL NE- 651 PM MDT THU AUG 4 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KIMBALL AND SOUTHWESTERN CHEYENNE COUNTIES UNTIL 745 PM MDT... AT 649 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17 MILES SOUTH OF KIMBALL...MOVING EAST AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN KIMBALL AND SOUTHWESTERN CHEYENNE COUNTIES. THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 38 AND 44. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. COX
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:02 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 58 min |
| Aug 4, 6:38 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 28 min |
| Aug 4, 6:58 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 43 min |
| Aug 4, 7:33 PM MDT | Areal Flood Advisory | CYS | Cheyenne | 26 min |
| Aug 4, 7:55 PM MDT | Flash Flood Warning | CYS | Cheyenne | 4 hr |
| Aug 5, 3:48 PM MDT | Special Weather Statement | CYS | Kimball | 57 min |
| Aug 5, 4:04 PM MDT | Special Weather Statement | CYS | Kimball | 56 min |
| Aug 5, 4:42 PM MDT | Special Weather Statement | CYS | Kimball | 63 min |
| Aug 5, 4:51 PM MDT | Special Weather Statement | CYS | Box Butte | 39 min |
| Aug 5, 5:17 PM MDT | Special Weather Statement | CYS | Dawes | 43 min |
| Aug 5, 5:39 PM MDT | Special Weather Statement | CYS | Box Butte | 51 min |
| Aug 5, 5:53 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.